Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 273, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2005, 5:56 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 1, 2005, 6:42 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 012256 SVRLBF NEC111-020000- /O.NEW.KLBF.SV.W.0273.050701T2256Z-050702T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 556 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 700 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTH OF SUTHERLAND...OR ABOUT 21 MILES SOUTHWEST OF TRYON...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF HERSHEY BY 635 PM CDT LAT...LON 4138 10125 4105 10125 4105 10058 4139 10057 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 012324 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 624 PM CDT FRI JUL 1 2005 NEC111-020000- /O.CON.KLBF.SV.W.0273.000000T0000Z-050702T0000Z/ LINCOLN NE- 624 PM CDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR NORTHWESTERN LINCOLN COUNTY... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTH OF HERSHEY...OR ABOUT 16 MILES SOUTH OF TRYON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN LINCOLN COUNTY AT 640 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4138 10125 4105 10125 4105 10058 4139 10057 $$ SPRINGER
000 WWUS53 KLBF 012342 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 642 PM CDT FRI JUL 1 2005 NEC111-012352- /O.CAN.KLBF.SV.W.0273.000000T0000Z-050702T0000Z/ LINCOLN NE- 642 PM CDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4138 10125 4105 10125 4105 10058 4139 10057 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:35 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 2:35 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT FRI JUL 1 2005
.DISCUSSION...
CONVECTIVE INITIATION SHOULD BEGIN JUST ABOUT ANY TIME ALONG THE
BOUNDARY IN THE NEBRASKA PANHANDLE OR ALONG THE DRY LINE IN EASTERN
WYOMING AND NORTHEAST COLORADO. WITH THE THETA-E GRADIENT IN THE
NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING, I WOULD LEAN
TOWARD INITIATION IN THE PANHANDLE. STORMS SHOULD THEN INTENSIFY AS
THEY PROGRESS EASTWARD INTO THE MOISTURE PLUME. LOW LEVEL WIND
PROFILES DO NOT APPEAR TO FAVOR TORNADO DEVELOPMENT. HOWEVER,
MODIFYING THE 18Z NORTH PLATTE SOUNDING WITH SURFACE TEMPERATURE OF
88F INDICATES DESTABILIZATION TO CAPES AT OR ABOVE 3500J/KG IN
SOUTHWEST NEBRASKA. SO, AT LEAST SCATTERED THUNDERSTORMS CAN BE
EXPECTED IN WESTERN NEBRASKA WITH THE STRONGEST PROBABILITY OF
SEVERE THUNDERSTORMS IN THE AREA BOUNDED SIDNEY, ALLIANCE, THEDFORD
AND LEXINGTON.
AS THE BOUNDARY WORKS ITS WAY EASTWARD SATURDAY AFTERNOON AND
EVENING, ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED IN CENTRAL
AND NORTH CENTRAL NEBRASKA. ON SUNDAY, THOUGH, THE FRONT/BOUNDARY
STALLS OVER KANSAS. THEN, A QUIET PERIOD CAN BE EXPECTED SUNDAY.
THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND TUESDAY AS THE FRONT
WORKS ITS WAY NORTH.
IN THE EXTENDED (WEDNESDAY THROUGH FRIDAY), A QUASI-STATIONARY
SURFACE BOUNDARY THROUGH THE PLAINS ALONG THE THETA-E RIDGE WILL
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AND WEDNESDAY
NIGHT. THEN, AS THE BOUNDARY RETREATS TO THE WEST, WE WOULD EXPECT A
FAIRLY QUIET PERIOD THURSDAY NIGHT AND FRIDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z MSL DATA SHOWED A CONVERGENT BOUNDARY IN
WESTERN NEBRASKA AND NORTHEAST COLORADO. THE DRY LINE WAS IN EASTERN
WYOMING AND ALONG THE COLORADO FRONT RANGE TO A LOW NEAR DENVER.
GOES DERIVED PRODUCT IMAGERY SHOWED A PLUME OF PRECIPITABLE WATER AT
OR ABOVE 25MM EAST OF A LINE FROM MERRIMAN THROUGH THEDFORD TO
IMPERIAL. THE IMAGERY ALSO SHOWS LIFTED INDICES IN SOUTHWEST
NEBRASKA AT OR BELOW -5C. THE LAPS DATA INDICATED THE AXIS OF A
SURFACE THETA-E RIDGE FROM SOUTHWEST SOUTH DAKOTA THROUGH THE
NEBRASKA PANHANDLE AND INTO NORTHEAST COLORADO.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NEZ022>025-035>037-056>059-069>071
SEVERE THUNDERSTORM WATCH 573 UNTIL 03Z
&&
SPRINGERHazardous weather outlook, Jul 1, 3:40 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT FRI JUL 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-021105- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. SOUTHEASTERLY WINDS HAVE USHERED IN MOISTURE INTO THE AREA WHILE AFTERNOON HEATING HAS CREATED AN UNSTABLE ATMOSPHERE. AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH ACROSS WESTERN NEBRASKA SETTING OFF THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NEAR AND SOUTH OF HIGHWAY 2 AND NEAR AND WEST OF HIGHWAY 83. THE MAIN THREAT WILL BE LARGE HAIL HOWEVER DAMAGING WINDS OR AN ISOLATED TORNADO WILL BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO COME TO AN END OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP ONCE AGAIN SATURDAY AFTERNOON AND EVENING MAINLY EAST OF A LINE FROM CODY IN NORTH CENTRAL CHERRY COUNTY...TO OGALLALA IN KEITH COUNTY...TO IMPERIAL IN CHASE COUNTY AS AN UPPER DISTURBANCE INTERACTS WITH A DRYLINE IN THIS AREA. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AFTERNOON AND EVENING AS SOUTHERLY WINDS TRANSPORT WARM MOIST AIR INTO THE REGION AHEAD OF A COLD FRONT. AN ACTIVE WEATHER PATTERN PERSISTS WITH A CHANCE OF THUNDERSTORMS EACH DAY MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. MASEK
In the hours before
Special weather statement, Jul 1, 2:50 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT FRI JUL 1 2005 NEZ022>025-035>037-056>059-069>071-020305- ARTHUR NE-CHASE NE-DEUEL NE-FRONTIER NE-GARDEN NE-GRANT NE-HAYES NE- HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-PERKINS NE- THOMAS NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GRANT...HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...OGALLALA... OSHKOSH...STAPLETON...THEDFORD AND TRYON 250 PM CDT FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 573 IN EFFECT UNTIL 10 PM CDT (9 PM MDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 573 UNTIL 10 PM CDT (9 PM MDT) FOR THE FOLLOWING COUNTIES IN THE EASTERN PANHANDLE...WEST CENTRAL AND SOUTHWEST NEBRASKA. GARDEN...DEUEL...GRANT...ARTHUR...HOOKER...MCPHERSON...THOMAS... LOGAN...KEITH...PERKINS...LINCOLN...CHASE...HAYES AND FRONTIER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MASEK
Local storm report, Jul 1, 4:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 9 NNW GRANT 40.96N 101.79W
07/01/2005 0.88 INCH PERKINS NE PUBLIC
&&
JSWEETLocal storm report, Jul 1, 5:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 10 NNW SUTHERLAND 41.29N 101.20W
07/01/2005 0.88 INCH LINCOLN NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 58 min |
| Jul 1, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 57 min |
| Jul 1, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 60 min |
| Jul 1, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 1, 5:49 PM CDT | Tornado Warning | LBF | Hooker | 26 min |
| Jul 1, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Jul 1, 6:12 PM CDT | Tornado Warning | LBF | Hooker | 33 min |
| Jul 1, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 43 min |
| Jul 1, 6:35 PM CDT | Tornado Warning | LBF | Cherry | 40 min |
| Jul 1, 6:38 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 37 min |
| Jul 1, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.